Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 421, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 14, 2008, 2:57 PM CDT for Montgomery County, Webster County, Mississippi. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2008, 2:57 PM CDT (19:57 UTC)
- Expired
- Jun 14, 2008, 3:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Montgomery County, MS, Webster County, MS
The radar
The Columbus AFB radar (KGWX), 116 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 3:00 PM CDT | HAIL 0.75 | 2 Se Duck Hill, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 141956 SVRJAN MSC097-155-142045- /O.NEW.KJAN.SV.W.0421.080614T1957Z-080614T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 257 PM CDT SAT JUN 14 2008 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI... SOUTHWESTERN WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI... * UNTIL 345 PM CDT * AT 257 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DUCK HILL...OR 9 MILES NORTHEAST OF WINONA...AND MOVING EAST AT 16 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SWEATMAN BY 310 PM CDT... LODI BY 325 PM CDT... IN ADDITION TO PENNY HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3367 8942 3349 8939 3354 8975 3368 8972 TIME...MOT...LOC 1957Z 275DEG 13KT 3361 8965 $$ CME
1 follow-up statement
000
WWUS54 KJAN 142023
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CDT SAT JUN 14 2008
MSC097-155-142045-
/O.CON.KJAN.SV.W.0421.000000T0000Z-080614T2045Z/
WEBSTER MS-MONTGOMERY MS-
323 PM CDT SAT JUN 14 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTH CENTRAL MONTGOMERY AND SOUTHWESTERN WEBSTER COUNTIES...
AT 323 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SWEATMAN...OR
12 MILES NORTHEAST OF WINONA...MOVING EAST AT 15 MPH. DIME SIZED
HAIL HAS BEEN REPORTED WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3367 8949 3367 8942 3349 8939 3351 8951
3351 8952 3352 8960 3352 8965 3368 8961
TIME...MOT...LOC 2023Z 275DEG 13KT 3359 8955
$$
OLBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 10:50 AM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Jun 14, 10:50 AM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1050 AM CDT SAT JUN 14 2008 .DISCUSSION...THE MCS OVERNIGHT NEVER QUITE MADE IT INTO THE CWA AND IT CONTINUES TO DISSIPATE OVER SOUTHERN AR/NWRN LA/NERN TX. WITH IT QUICKLY DISSIPATING THE EXPANSIVE CIRRUS SHIELD THAT IT DID HAVE THAT WAS EXPANDING OVER OUR AREA WILL ALSO DISSIPATE AND THIS SHOULD ALLOW US TO WARM UP. CONVECTION WILL REDEVELOP AND ALREADY HAS IN FAR ERN MS. THE QUESTION IS WHETHER WE WILL HAVE ANY STRONG/SEVERE STORMS. THIS MORNINGS SNDG DID NOT SHOW IMPRESSIVE LAPSE RATES BUT THE FORECAST HAS US WARMING TO THE UPPER 80S AND NEAR 90 ALONG AND EAST OF THE TRACE. THIS WILL DESTABILIZE THINGS AND HELP TO IMPROVE THE LAPSE RATES(VT APPROACHING 27). LOOKING AT THE RUC AND SHV SNDG...THERE IS A SMALL AREA OF 20-25KT MID LEVEL FLOW THAT WILL MOVE INTO THE AREA LATER TODAY WHICH WOULD PROVIDE MORE THAN ENOUGH OF A KICK TO TSRA. IN ADDITION THERE WILL ALSO BE DIFFLUENCE OVER THE REGION AND EVEN BETTER DIVERGENCE OVER THE NE. THIS ALL COULD LEAD TO A FEW POTENT STORMS ALONG AND EAST OF THE TRACE. ONE THING TO NOTE...WE HAVE TO AT LEAST REACH THE UPPER 80S(88 OR GREATER). IF WE CONVECT TOO EARLY...WHICH MAY ALREADY BE THE CASE AS WE ARE STARTING TO CONVECT ACROSS ERN AND SERN MS...THEN WE WOULD LIKELY NOT SEE WIDESPREAD 88 OR GREATER TEMPS AND NOT REALIZE THE INSTABILITY POTENTIAL. I HAVE UPDATED THE PROB HAZARD GRIDS TO SHOW THE BEST CHANCE FOR ROUGH WEATHER ALONG AND EAST OF THE TRACE...ALSO THE HWO HAS BEEN UPDATED TO SHOW THIS AS WELL. UPDATED ZFP AND GRIDS WILL BE OUT SHORTLY TO BACK OFF ON THE POPS IN THE NW WHERE MEASURABLE RAIN MAY HAVE A REAL DIFFICULT TIME NOW SINCE THE MCS NEVER QUITE MADE IT INTO THE DELTA. A NEW ZFP WILL ALSO HAVE TO BE SENT OUT SHORTLY AFTER NOON TO TAKE CARE OF SOME LINGERING MORNING WORDING. && .PREV DISCUSSION... SHORT TERM...TODAY THROUGH SUNDAY...GREATER RAIN CHANCES ARE EXPECTED ACROSS OUR AREA TODAY. REGIONAL RADARS CONTINUE TO SHOW A LINE OF THUNDERSTORMS STRETCHING ACROSS SOUTHERN OKLAHOMA AND CENTRAL ARKANSAS. THIS ACTIVITY IS EXPECTED TO CONTINUE SAGGING SOUTHEAST INTO OUR CWFA TODAY. AN UPPER LEVEL TROUGH AXIS ASSOCIATED WITH THE LARGE CLOSED LOW SPINNING OVER MANITOBA THIS MORNING WILL HELP PUSH THE CONVECTIVE ACTIVITY SOUTH ALONG WITH A WEAK COLD FRONT. OUR AIRMASS REMAINS QUITE MOIST WITH LOWER 70 DEW POINTS AND PWS APPROACHING TWO INCHES. THE 00Z SUN JAN SOUNDING PW WAS 1.86IN. LITTLE DEEP LAYER SHEAR AND WEAK MID LEVEL LAPSE RATES WILL BE OVER OUR AREA TODAY BUT STRONG DAYTIME HEATING WILL LEAD TO DECENT LOW LEVEL LAPSE RATES AND MLCAPES 2000-2400J/KG. THIS WILL RESULT IN THE POTENTIAL FOR ISOLATED STRONG TO SEVERE STORMS THIS AFTERNOON AND EVENING...SOUTH OF WHERE THE THUNDERSTORMS OCCUR THIS MORNING. THE ACTIVITY WILL LIKELY MOVE OVER THE HIGHWAY 82 CORRIDOR THIS MORNING AND PUSH TO THE INTERSTATE 20 CORRIDOR BY NOON. GREATEST CHANCE FOR STRONG TO SEVERE THUNDERSTORMS APPEARS SOUTH OF I-20 THIS AFTERNOON. GUIDANCE MAX TEMPS WERE AMONG THE LOWEST ENSEMBLE MEMBERS IN THE NORTH TODAY BUT HAVE CUT A DEGREE OR TWO MORE OFF DUE TO EXPECTED CLOUD COVER AND RAIN. GUIDANCE POPS CAME IN LOW THIS MORNING IN THE NORTH AND HAVE GONE ABOVE GUIDANCE BASED ON LATEST RADAR TRENDS. THE CONVECTIVE ACTIVITY WILL LIKELY SEE A MARKED DECREASE AFTER SUNSET BUT CONTINUE TO SHIFT SOUTH TONIGHT AS THE WEAK FRONT DRIFTS THROUGH THE CWFA. THE GFS IS A LITTLE SLOWER WITH THE SOUTHWARD MOVEMENT OF THE FRONT AND MAINTAINS ACTIVITY FARTHER NORTH INTO SUNDAY THAN PREVIOUS RUNS. HAVE LEANED TOWARD LATEST MAV POPS TONIGHT AND SUNDAY. DRIER AIR AND MORE INSOLATION SUNDAY SHOULD ALLOW OUR NORTHERN ZONES TO WARM BACK INTO THE LOWER 90S. UPPER 80S AND BETTER RAIN CHANCES ARE EXPECTED IN THE SOUTH. /22/ LONG TERM...SUNDAY NIGHT THRU FRIDAY...GFS AND EURO IN SOMEWHAT GOOD AGREEMENT AT LEAST THRU THURSDAY. INITIALLY FROM SUNDAY NIGHT INTO MONDAY...WEAK SURFACE FRONT LOOKS TO HANG UP OVER SE AR/NW MS AS MID/UPPER LEVEL RIDGING OCCURS OVER THE REGION. WITH EXPECTED WARMTH IN THE LOW/MID 90S MONDAY...DO EXPECT TO SEE SOME ISOLATED CONVECTION...ESPECIALLY IN THE NW WHERE MOISTURE POOLS ALONG STALLED BOUNDARY AND OVER THE SOUTH WHERE PW/S EXCEED 1.5 INCHES. MOVING INTO MONDAY NIGHT/TUESDAY...MID/UPPER LEVEL RIDGE LOOKS TO DRIFT OFF TO THE SOUTH AND BE REPLACED BY SOMEWHAT PROGRESSIVE NW FLOW. THIS WILL ALLOW OLD STAGNANT BOUNDARY OVER THE NW CWA TO GET A NUDGE TO THE SOUTH DURING PEAK HEATING TUESDAY. WITH PW/S APPROACHING 2 INCHES ALONG FRONTAL BOUNDARY...EXPECT TO SEE SOME LOCALLY HEAVY RAIN OCCUR IN THE SCATTERED STORMS THAT DEVELOP AREA WIDE. EXPECT CONVECTION TO WANE DURING THE EVENING TUESDAY...BUT APPROACHING SHORTWAVE IN NW FLOW AND ASSOCIATED MCS MAY BE CLOSE ENOUGH TO NW PORTIONS FOR AT LEAST SOME ISOLATED CONVECTION PRIOR TO DAWN WEDNESDAY. MCS LOOKS TO BREAK UP INTO MORE SCATTERED CONVECTION DURING THE HEAT OF THE DAY WEDNESDAY...ONCE AGAIN AREA WIDE. THURSDAY LOOKS TO BE A RATHER TRANQUIL DAY AFTER MORNING LOWS IN THE 60S...AFTERNOON MAXES REACH INTO THE UPPER 80S/LOWER 90S. BRIEF SHORTWAVE RIDGING ALONG WITH SURFACE HIGH PRESSURE WILL PROVIDE FOR A SHORT BREAK FROM THE CONVECTION. EXCEPTION WILL BE IN THE SRN ZONES WHERE SOME RESIDUAL MOISTURE...ALONG WITH HEATING...MAY SPARK OFF ONE OR TWO STORMS. DESPITE SIMILAR FLOW PATTERNS BETWEEN THE EURO AND GFS FRIDAY...DISAGREEMENTS DO EXIST BETWEEN STRENGTH OF SHORTWAVES EMBEDDED IN THE FLOW AND ASSOCIATED COVERAGE OF CONVECTION. DUE TO LOW CONFIDENCE IN MODEL SOLUTIONS THIS FAR OUT...WENT WITH THE GFS LESS AGGRESSIVE SOLUTION. /GRG/ && .AVIATION...RIGHT NOW EVERYONE SHOULD MOSTLY REMAIN IN VFR STATUS UNTIL CONVECTION MOVES OVERHEAD. GLH AND POSSIBLY GWO SHOULD HAVE THE MOST DIFFICULT TIME SEEING ANY CONVECTION AND COULD REMAIN IN VFR STATUS THROUGH THE DAY AND TONIGHT. AS FOR THE REST OF THE AREA CONVECTION WILL AFFECT THESE SITES AT SOME POINT TODAY. THIS WOULD MAINLY CAUSE BOTH VISBIES AND CEILINGS TO DROP INTO MVFR AND IFR STATUS TEMPORARILY. RAIN COULD BE HEAVY ENOUGH TO DROP VISBIES INTO LIFR FOR A SHORT WHILE. IN ADDITION TO THAT GUSTY WINDS FROM TSRA COULD POSE A PROBLEM AND AN AIRPORT WEATHER WARNING MAYBE NEEDED IF ANY OF THESE STORMS APPROACH STRONG/SEVERE CRITERIA THIS AFTN. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 88 70 92 70 / 56 33 27 8 MERIDIAN 87 69 92 66 / 57 31 30 10 VICKSBURG 89 72 93 70 / 41 31 21 9 HATTIESBURG 89 70 90 70 / 65 34 52 16 NATCHEZ 88 71 89 70 / 46 27 44 10 GREENVILLE 86 70 94 71 / 63 21 11 15 GREENWOOD 86 70 92 70 / 62 24 12 11 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CAB
Hazardous weather outlook, Jun 14, 10:17 AM CDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1017 AM CDT SAT JUN 14 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 151530- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 1017 AM CDT SAT JUN 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY. WIND GUSTS IN EXCESS OF 60 MPH...HEAVY RAIN...AND EVEN SOME SMALL HAIL WILL BE THE MAIN THREAT FROM THESE STORMS. THE MAIN AREAS OF CONCERN LOOK TO BE AROUND AND EAST OF THE NATCHEZ TRACE. AS THIS AREA TRIES TO WARM UP TODAY AND DESTABILIZE IT WILL COMBINE WITH A SUBTLE DISTURBANCE MOVING EAST OUT OF NORTHEAST TEXAS WHICH WOULD PROVIDE ENOUGH OF A KICK TO ALLOW A FEW STORMS TO BECOME POTENT. THE PRIME TIME FOR ANY STRONG OR SEVERE STORMS WILL BE THIS AFTERNOON WITH SOME LINGERING ACTIVITY INTO THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW STRONG TO SEVERE THUNDERSTORM CLUSTERS LOOK TO BE POSSIBLE BETWEEN TUESDAY AND WEDNESDAY NIGHT AS A WEAK FRONT STALLS OVER THE REGION AND SEVERAL POTENT UPPER LEVEL DISTURBANCES DROP SOUTHEAST OUT OF THE PLAINS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 99
In the hours before
Special weather statement, Jun 14, 1:52 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 152 PM CDT SAT JUN 14 2008 MSZ030-141920- CLAY MS- 152 PM CDT SAT JUN 14 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHEAST OF PHEBA AT 152 PM CDT...MOVING EAST AT 12 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CLAY COUNTY SHOULD MONITOR THIS STORM CLOSELY. CME
Special weather statement, Jun 14, 1:55 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 155 PM CDT SAT JUN 14 2008 MSZ026>028-141925- GRENADA MS-CARROLL MS-MONTGOMERY MS- 155 PM CDT SAT JUN 14 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF JEFFERSON AT 155 PM CDT...MOVING EAST AT 15 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHEAST CARROLL... SOUTHERN GRENADA AND NORTHWEST MONTGOMERY COUNTIES SHOULD MONITOR THIS STORM CLOSELY. CME
Special weather statement, Jun 14, 2:16 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 216 PM CDT SAT JUN 14 2008 MSZ033-141945- OKTIBBEHA MS- 216 PM CDT SAT JUN 14 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER LONGVIEW AT 216 PM CDT...MOVING EAST AT 13 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE. PEOPLE IN CENTRAL OKTIBBEHA COUNTY...INCLUDING THE CITY OF STARKVILLE...SHOULD MONITOR THIS STORM CLOSELY. CME
Special weather statement, Jun 14, 2:23 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 223 PM CDT SAT JUN 14 2008 MSZ026-141955- GRENADA MS- 223 PM CDT SAT JUN 14 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER GRENADA AT 223 PM CDT...MOVING EAST AT 17 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN GRENADA COUNTY...INCLUDING THE CITY OF GRENADA...SHOULD MONITOR THIS STORM CLOSELY. CME
Local storm report, Jun 14, 2:52 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
252 PM CDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND GST CLARKSON 33.64N 89.15W
06/14/2008 E55 MPH WEBSTER MS COUNTY OFFICIAL
ESTIMATED WIND GUST OF 50 TO 60 MPH. DIME SIZE HAIL WAS
ALSO REPORTED.
&&
JFAIRLYLocal storm report, Jun 14, 2:55 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND GST CLARKSON 33.64N 89.15W
06/14/2008 E60.00 MPH WEBSTER MS COUNTY OFFICIAL
ESTIMATED WIND GUST OF 60 MPH. DIME SIZE HAIL WAS ALSO
REPORTED.
&&
JFAIRLYThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:44 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Webster | 27 min |
| Jun 14, 2:38 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 35 min |
| Jun 14, 3:30 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Montgomery | 45 min |
| Jun 14, 4:37 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 38 min |
| Jun 14, 4:38 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 52 min |
| Jun 14, 4:42 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 33 min |
| Jun 14, 4:52 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 38 min |
| Jun 14, 4:56 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 49 min |
| Jun 14, 4:59 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 31 min |
| Jun 14, 5:17 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 28 min |
| Jun 14, 5:52 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones, Smith | 53 min |
| Jun 14, 5:55 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 50 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.